Research Article | Open Access
Sezgin Sucu, Gürhan İçöz, Serhan Varma, "On Some Extensions of Szasz Operators Including Boas-Buck-Type Polynomials", Abstract and Applied Analysis, vol. 2012, Article ID 680340, 15 pages, 2012. https://doi.org/10.1155/2012/680340
On Some Extensions of Szasz Operators Including Boas-Buck-Type Polynomials
This paper is concerned with a new sequence of linear positive operators which generalize Szasz operators including Boas-Buck-type polynomials. We establish a convergence theorem for these operators and give the quantitative estimation of the approximation process by using a classical approach and the second modulus of continuity. Some explicit examples of our operators involving Laguerre polynomials, Charlier polynomials, and Gould-Hopper polynomials are given. Moreover, a Voronovskaya-type result is obtained for the operators containing Gould-Hopper polynomials.
The approximation theory, which is concerned with the approximation of functions by simpler calculated functions, is a branch of mathematical analysis. In 1885, Weierstrass identified the set of continuous functions on a closed and bounded interval through uniform approximation by polynomials. Later, Bernstein gave the first impressive example for these polynomials.
In 1953, Korovkin  published his celebrated theorem on the approximation of sequences of linear positive operators. This theorem contains a simple and easily applicable criterion to check if a sequence of linear positive operators converges uniformly to the function. One of the well-known examples of linear positive operators is Szasz operators  where , , and whenever the above sum converges. Many researchers have dealt with the generalization of Szasz operators in a natural way.
Later, Jakimovski and Leviatan  presented a generalization of Szasz operators with Appell polynomials. Let be an analytic function in the disc and assume that . The Appell polynomials have generating functions of the form Under the assumption for , Jakimovski and Leviatan introduced the linear positive operators via and gave the approximation properties of these operators.
Then, Ismail  obtained another generalization of the Szasz operators (1.1) and also Jakimovski and Leviatan operators (1.3) by means of Sheffer polynomials. Let and be analytic functions in the disc where and are real. The Sheffer polynomials have generating functions of the type Using the following assumptions: Ismail investigated the approximation properties of linear positive operators given by
Remark 1.3. For and , it is easy to get the Szasz operators from the operators (1.6).
Recently, Varma et al.  constructed linear positive operators including Brenke-type polynomials. Brenke-type polynomials  have generating functions of the form where and are analytic functions and have the following explicit expression: Using the following assumptions Varma et al. introduced the following linear positive operators involving the Brenke-type polynomials where and .
Remark 1.5. Let and . We meet again the Szasz operators (1.1).
In this paper, our aim is to construct linear positive operators by using Boas-Buck-type polynomials including the Brenke-type polynomials, Sheffer polynomials, and Appell polynomials with special cases. Boas-Buck-type polynomials  have generating functions of the type where , , and are analytic functions
We will restrict ourselves to the Boas-Buck-type polynomials satisfying
Now, given the above restrictions, we present a new form of linear positive operators with Boas-Buck-type polynomials as follows: where and .
The paper is divided into three sections. Following the introduction, Section 2 is devoted to obtain qualitative and quantitative results for the operators (1.15). In the last section, we give some significant illustrations with the help of Laguerre, Charlier, and Gould-Hopper polynomials for the operators (1.15). Moreover, we give a Voronovskaya-type theorem for the operators including Gould-Hopper polynomials.
2. Approximation Properties of Operators
In this section, with the help of well-known Korovkin's theorem, we get approximation results by means of linear positive operators. Next, we present quantitative results for estimating the error of approximation using the classical approach and the second modulus of continuity.
Lemma 2.1. For the operators , one has for any .
Proof. From the generating functions of the Boas-Buck-type polynomials given by (1.12), we obtain With regard to these equalities, we get the assertions of the lemma.
Let us define the class of as follows:
Theorem 2.2. Let and assume that Then, uniformly on each compact subset of .
Proof. According to Lemma 2.1 and taking into account the assumptions (2.4), we find The above-mentioned convergences are satisfied uniformly in each compact subset of . Applying the universal Korovkin-type property (vi) of Theorem from , we lead to the desired result.
In order to estimate the rate of convergence, we will give some definitions and lemmas.
Definition 2.3. Let and . The modulus of continuity of the function is defined by where is the space of uniformly continuous functions on .
Definition 2.4. The second modulus of continuity of the function is defined by where .
Lemma 2.5 (Gavrea and Raşa ). Let and be a sequence of linear positive operators with the property . Then,
Lemma 2.6 (Zhuk ). Let and . Let be the second-order Steklov function attached to the function . Then, the following inequalities are satisfied:
Lemma 2.7. For , one has
Proof. Using the linearity property of operators, one can write Applying Lemma 2.1, we obtain the equality stated in the lemma.
Generally, we use the modulus of continuity and second modulus of continuity to obtain quantitative error estimation for convergence by linear positive operators. Now, we will calculate the rate of convergence in the following two theorems.
Theorem 2.8. Let . operators verify the following inequality: where
Proof. Making use of Lemma 2.1 and the property of modulus of continuity, we deduce Taking into account the Cauchy-Schwarz inequality and then by using Lemma 2.7, we get Considering the last inequality in (2.15), we obtain where is given by (2.14). In inequality (2.17), by choosing , we get the desired result.
Theorem 2.9. For , the following estimate holds, where
Proof. Let be the second-order Steklov function attached to the function . With regard to the identity , we have Taking account of the fact that , it follows from Lemma 2.5 If one combines Landau inequality with Lemma 2.6, we can write From the last inequality and Lemma 2.6, (2.21) becomes by taking Substituting (2.23) in (2.20), hence Lemma 2.6 gives the proof of the theorem.
Example 3.1. Laguerre polynomials are one of the most important classical orthogonal polynomials in the literature. Such polynomials are used in every area of mathematics. In addition, these polynomials have served with several interesting properties for physicists. For example, Laguerre polynomials arise as solutions of the Coulomb potential in quantum mechanics.
Laguerre polynomials have generating functions of the form and explicit expressions It is clear that Laguerre polynomials are Boas-Buck-type polynomials. Note that when , are positive. For ensuring the restrictions (1.14) and the assumptions (2.4), we have to modify the generating functions (3.1) as follows: With the help of generating functions (3.3), we find the following linear positive operators including Laguerre polynomials from the operators (1.15) where and .
Remark 3.2. It is worthy to note that we obtain new linear positive operators different from the one given in .
Example 3.3. Varma and Taşdelen  gave the following linear positive operators involving Charlier polynomials as a generalization of the Szasz operators:
where , and Charlier polynomials have the generating functions of the type
Note that one can get the operators (3.5) as an example of the operators given by the equality (1.6) defined in .
On the other hand, Charlier polynomials are also the Boas-Buck-type polynomials by choosing For ensuring the restrictions (1.14) and the assumptions (2.4), we have to change the generating functions (3.6) by In view of the generating functions (3.8), we have the linear positive operators (3.5) investigated in  from the operators (1.15).
Example 3.4. Gould-Hopper polynomials  have the generating functions of the form and the explicit representations where, as usual, denotes the integer part. Gould-Hopper polynomials are -orthogonal polynomial set of Hermite type . Van Iseghem  and Maroni  discovered the notion of -orthogonality. Gould-Hopper polynomials are Boas-Buck-type polynomials with Under the assumption ; the restrictions (1.14) and condition (2.4) for the operators given by (1.15) are satisfied. With the help of the generating functions (3.9), we obtain the explicit form of operators including Gould-Hopper polynomials by where .
Remark 3.5. First time, the operators are given in  as an explicit example of the operators (1.11). For , we obtain that Substituting and in the operators (3.12), we get the well-known Szasz operators. By the help of operators, we present an attractive generalization of the Szasz operators with Gould-Hopper polynomials.
Next, we give a Voronovskaya-type theorem for the operators . In order to prove this theorem, we need some auxiliary results.
Lemma 3.6. For the operators , one has
Proof. By virtue of the generating functions (3.9) for Gould-Hopper polynomials, we obtain the above equalities.
Lemma 3.7. For , the following equalities hold:
Proof. According to Lemma 3.6, it is easy to get the above equalities.
Theorem 3.8. Let . Then, one has
Proof. In view of Taylor formula for the function , we find where and . Applying to the both sides of (3.17), we get According to Lemmas 3.6–3.7, (3.18) becomes where Now, we consider the sum as follows: From the continuity of function , it results that for all , there exists a positive such that if , then . Furthermore, since the function is bounded, we can write for . In view of these facts, (3.21) leads to Taking into account the fact in the last inequality, we have Substituting the inequality (3.24) in the equality (3.19), then from Lemma 3.7, we obtain Equivalently, we can write Taking limits for , (3.26) becomes which completes the proof.
Remark 3.9. Theorem 3.8 is an explicit example of Gonska's result given in . It is worthy to note that this Voronovskaya-type result is given for the operators which contain Gould-Hopper polynomials.
Remark 3.10. Taking in Theorem 3.8, we get a Voronovskaya-type result for the Szasz operators.
- P. P. Korovkin, “On convergence of linear positive operators in the space of continuous functions,” Doklady Akademii Nauk SSSR, vol. 90, pp. 961–964, 1953 (Russian).
- O. Szasz, “Generalization of S. Bernstein's polynomials to the infinite interval,” Journal of Research of the National Bureau of Standards, vol. 45, pp. 239–245, 1950.
- A. Jakimovski and D. Leviatan, “Generalized Szász operators for the approximation in the infinite interval,” Mathematica, vol. 11, pp. 97–103, 1969.
- M. E. H. Ismail, “On a generalization of Szász operators,” Mathematica, vol. 39, no. 2, pp. 259–267, 1974.
- S. Varma, S. Sucu, and G. İçöz, “Generalization of Szasz operators involving Brenke type polynomials,” Computers & Mathematics with Applications, vol. 64, no. 2, pp. 121–127, 2012.
- T. S. Chihara, An Introduction to Orthogonal Polynomials, Gordon and Breach, New York, NY, USA, 1978.
- M. E. H. Ismail, Classical and Quantum Orthogonal Polynomials in One Variable, Cambridge University Press, Cambridge, UK, 2005.
- F. Altomare and M. Campiti, Korovkin-Type Approximation Theory and Its Applications, vol. 17 of de Gruyter Studies in Mathematics, Walter de Gruyter, Berlin, Germany, 1994.
- I. Gavrea and I. Raşa, “Remarks on some quantitative Korovkin-type results,” Revue d'Analyse Numérique et de Théorie de l'Approximation, vol. 22, no. 2, pp. 173–176, 1993.
- V. V. Zhuk, “Functions of the Lip1 class and S. N. Bernstein's polynomials,” Vestnik Leningradskogo Universiteta. Matematika, Mekhanika, Astronomiya, vol. 1, pp. 25–30, 1989.
- S. Varma and F. Taşdelen, “Szász type operators involving Charlier polynomials,” Mathematical and Computer Modelling, vol. 56, no. 5-6, pp. 118–122, 2012.
- H. W. Gould and A. T. Hopper, “Operational formulas connected with two generalizations of Hermite polynomials,” Duke Mathematical Journal, vol. 29, pp. 51–63, 1962.
- K. Douak, “The relation of the -orthogonal polynomials to the Appell polynomials,” Journal of Computational and Applied Mathematics, vol. 70, no. 2, pp. 279–295, 1996.
- J. Van Iseghem, “Vector orthogonal relations. Vector QD-algorithm,” Journal of Computational and Applied Mathematics, vol. 19, no. 1, pp. 141–150, 1987.
- P. Maroni, “L'orthogonalité et les récurrences de polynômes d'ordre supérieur à deux,” Annales Faculté des Sciences de Toulouse Série 5, vol. 10, no. 1, pp. 105–139, 1989.
- H. Gonska, “On the degree of approximation in Voronovskaja's theorem,” Studia. Universitatis Babeş-Bolyai. Mathematica, vol. 52, no. 3, pp. 103–115, 2007.
Copyright © 2012 Sezgin Sucu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.